Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 24, 2014, 8:09 PM MDT for Fremont County, Natrona County, Wyoming. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2014, 8:09 PM MDT (02:09 UTC)
- Expired
- Jun 24, 2014, 9:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Fremont County, WY, Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 87 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 8:20 PM MDT | HAIL 1 | Castle Gardens, WY | HAIL IS 2 INCHES DEEP ON THE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2661 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
743
WUUS55 KRIW 250209
SVRRIW
WYC013-025-250315-
/O.NEW.KRIW.SV.W.0041.140625T0209Z-140625T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
809 PM MDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
WEST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...
* UNTIL 915 PM MDT
* AT 806 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CASTLE
GARDENS...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL...AND HAIL PILING UP ON AREA ROADWAYS
COULD MAKE ROADS SLICK.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ERVAY AROUND 850 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4298 10700 4268 10707 4273 10736 4274 10748
4279 10756 4284 10762 4288 10772 4293 10784
4307 10782
TIME...MOT...LOC 0208Z 282DEG 20KT 4295 10767
HAIL...1.00IN
WIND...<50MPH
$$
MURRELL3 follow-up statements
140
WWUS55 KRIW 250227
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
827 PM MDT TUE JUN 24 2014
WYC013-025-250315-
/O.CON.KRIW.SV.W.0041.000000T0000Z-140625T0315Z/
FREMONT WY-NATRONA WY-
827 PM MDT TUE JUN 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
NATRONA AND EXTREME EAST CENTRAL FREMONT COUNTIES UNTIL 915 PM MDT...
AT 824 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
CASTLE GARDENS...AND MOVING EAST AT 25 MPH. QUARTER SIZE HAIL WAS
REPORTED AT CASTLE GARDENS IN EXTREME EASTERN FREMONT COUNTY WITH
THIS STORM.
HAZARD...QUARTER SIZE HAIL...AND HAIL PILING UP ON RURAL ROADS WHICH
COULD MAKE THEM SLICK.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ERVAY AROUND 850 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4292 10774 4304 10769 4298 10700 4268 10707
4273 10736 4274 10748 4279 10756 4284 10762
4288 10772
TIME...MOT...LOC 0225Z 282DEG 20KT 4293 10754
HAIL...1.00IN
WIND...<50MPH
$$
MURRELL015
WWUS55 KRIW 250253
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
853 PM MDT TUE JUN 24 2014
WYC013-250303-
/O.CAN.KRIW.SV.W.0041.000000T0000Z-140625T0315Z/
FREMONT WY-
853 PM MDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL FREMONT
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF FREMONT COUNTY.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4268 10707 4273 10736 4274 10748 4278 10754
4278 10753 4279 10750 4302 10750 4298 10700
TIME...MOT...LOC 0253Z 282DEG 20KT 4290 10733
$$
WYC025-250315-
/O.CON.KRIW.SV.W.0041.000000T0000Z-140625T0315Z/
NATRONA WY-
853 PM MDT TUE JUN 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
NATRONA COUNTY UNTIL 915 PM MDT...
AT 850 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ERVAY...AND
MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WEST
CENTRAL NATRONA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4268 10707 4273 10736 4274 10748 4278 10754
4278 10753 4279 10750 4302 10750 4298 10700
TIME...MOT...LOC 0253Z 282DEG 20KT 4290 10733
HAIL...1.00IN
WIND...<50MPH
$$
MURRELL652
WWUS55 KRIW 250307
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
907 PM MDT TUE JUN 24 2014
WYC025-250317-
/O.EXP.KRIW.SV.W.0041.000000T0000Z-140625T0315Z/
NATRONA WY-
907 PM MDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NATRONA COUNTY
WILL EXPIRE AT 915 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN AND SMALL HAIL ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4268 10707 4273 10736 4274 10748 4278 10754
4278 10753 4279 10750 4302 10750 4298 10700
TIME...MOT...LOC 0307Z 282DEG 20KT 4288 10723
$$
MURRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:54 PM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 24, 3:54 PM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 354 PM MDT TUE JUN 24 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY WV IMAGERY SHOWING RIDGE AXIS OVER THE WRN BORDER OF WY...TROFFING EAST WITH EMBEDDED SW/WEAK JET STREAK EXITING EWD...A WEAK VORT MAX CRESTING THE RIDGE NOW...AND ANOTHER SW/JET OVR THE GREAT BASIN. AT THE SFC...LOW P STILL OF THE SW...HIGH(ER) PRESSURE OFF TO THE NE ACROSS THE NRN PLAINS...WITH THREE WEAK BOUNDARIES ACROSS THE CWA...ONE ACTING LIKE A VERY WEAK FRONT AND STILL DRAPED ALONG THE ERN SLOPES OF THE MOUNTAINS E OF THE DIVIDE. THE OTHERS ARE ASSOCIATED W/ THE SW LOW...WITH WEAK INVERTED LOBES STRETCHING TO THE N ALONG OUR WRN BORDER WITH ID...AND THE OTHER POINTED EWD ACROSS SWEETWATER COUNTY INTO ERN FREMONT AND THEN E INTO NATRONA COUNTY. THIS SET-UP OFFERS UP A FEW DIFFERING CONVERGENCE ZONES IN ADDITION TO THE MOUNTAINS. ERLY FLOW E AND N OF THE SOUTHERN BOUNDARY...WESTERLY/SOUTHWESTERLY TO THE WEST AND SOUTH OF THE BOUNDARY. HIGHER CAPE WILL ONCE AGAIN SHOWING ALONG AND N OF THIS BOUNDARY IN THE MORE ERLY FLOW...GIVING SOME ADDITIONAL FOCUS AND STRENGTH TO POSSIBLE STORM INITIATION THIS AFTERNOON...ALONG WITH THOSE THAT MAKE IT OFF FROM THE MOUNTAINS. ADDITIONALLY...THE WEAK RIDGE RUNNING SW WILL RIDE OVR THE FA BY MID-DAY...HELPING TO SPARK EARLIER CONVECTION EVEN AS HEIGHTS ARE ON THE RISE. ATTM...STORM PARAMETERS LOOK TO REMAIN MOSTLY AOB SEVERE LEVELS. HOWEVER STRONGER STORMS AND ISOLATED SVR MAY STRETCH ALONG/NORTH OF THE SOUTHERN SFC BOUNDARY AND A BIT FURTHER INTO THE CENTRAL CWA TODAY WITH 0-6 KM SHEAR HOVERING BETWEEN 20 AND 30 KTS...INCREASING SOMEWHAT EARLY THIS EVENING AND OVERNIGHT. CIRRUS CLOUD SHIELD MOVING ACROSS THE FA FROM WEST TO EAST IS CURRENTLY KEEPING MUCH OF THE REGION W OF THE DIVIDE UNDER CONTROL EARLY. BIG HORNS CURRENTLY CAPPED BUT IN SUNSHINE WILL LIKELY GO LATER AFTER THE SRN ABSAROKAS WHICH ARE LESS CAPPED...THEN PORTIONS OF THE SFC BOUNDARY OVR SWEETWATER AND SUBLETTE COUNTIES NEXT. WILL HAVE TO WATCH FOR OPENING IN THE SHIELD FOR CI TO OCCUR ELSEWHERE. THIS MAY ALSO KEEP SFC HIGHS FROM REACHING FCST LVLS...OR MAY OCCUR RATHER LATE IF THEY DO. WED BEGINS WITH UPR RIDGE CENTERED OVR WY WITH GREAT BASIN LOW BUILDING INTO SWRN WY...WITH A KINDA/SORTA WARM FRONT/INVERTED TROF EXTENDING TO THE NE THEN N ALONG THE BIG HORNS. THIS WILL OPEN THE DOOR TO SERLY LL FLOW THROUGH AT LEAST NRN NATRONA COUNTY AND ALL OF JOHNSON COUNTY...WITH DECENT MOISTURE RETURN THRU AT LEAST THE MORNING PERIOD...POSSIBLY INTO THE EARLY AFTERNOON. AS A WEAK RIDGE RUNNING SW/JET STREAK MOVES ACROSS THE AREA IN THE AFTERNOON...AT LEAST ISOLATED CONVECTION WILL OCCUR ALONG/NEAR TROF/FRONT/BOUNDARY N OF THE SFC LOW ALONG WITH WHAT CAN GO OVR THE BIG HORNS. PLACEMENT OF THE TROF/FRONT/BOUNDARY WILL MEAN EVERYTHING AT THIS TIME...WITH MOST SEVERE WEATHER OCCURRING ALONG/EAST OF THE BOUNDARY WHERE CAPE RANGING FROM 1200 TO 2000 J/KG AND DEEP SHEAR WILL BE MAXIMIZED IN OUR FA FOR A SHORT TIME BEFORE GETTING SQUEEZED OUT ACROSS THE ERN BORDER. A LITTLE OF EVERYTHING COULD OCCUR...INCLUDING LARGE HAIL...DAMAGING WINDS...AND/OR AND ISOLATED TORNADO...ESPECIALLY ALONG THE BOUNDARY WHERE SOME SFC BACKING OF THE WINDS IS EXPECTED UNTIL A FRONT MOVES SOUTH ACROSS THE ERN COUNTIES IN RESPONSE TO MID/UPR FORCING AND THE RETREAT OF THE SW SFC LOW AND ANY DEVELOPING LEE LOW IN CO. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY A CLOSED LOW OFF THE BRITISH COLUMBIA COAST WILL SWING A VORT LOBE THROUGH THE AREA WEDNESDAY EVENING. THIS WILL BE THE FIRST IN A SERIES OF SHORTWAVE TROUGHS THAT WILL ROTATE AROUND THIS PARENT LOW THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE EVENING WEDNESDAY NIGHT FROM THIS VORT LOBE ALONG WITH A CHANCE OF STRONG THUNDERSTORMS JOHNSON AND NATRONA COUNTIES WHERE THE BEST CAPE WILL BE. THURSDAY WILL BE A REPEAT OF WEDNESDAY BUT THE SEVERE THREAT WILL BE MAINLY OVER NORTHEAST BIG HORN AND JOHNSON COUNTIES LATE THURSDAY WITH THE NEXT SHORTWAVE. THURSDAY SHOULD SEE THE STRONGEST SOUTHWEST BREEZES ACROSS THE CWA AS THE SFC GRADIENT TIGHTENS A BIT. WE WILL CONTINUE WITH THE SHORTWAVES ROTATING THROUGH EVERY 24 HOURS THROUGH SATURDAY. HOWEVER A CLOSED LOW WILL ESTABLISH ITSELF NORTH OF THE CENTRAL MONTANA CANADIAN BORDER WITH THE ASSOCIATED MAIN TROUGH AXIS APPROACHING THE ROCKIES WHICH WILL PRODUCE MORE NUMEROUS MAINLY LATE DAY SHOWERS AND THUNDERSTORMS AND CLOUDS WHICH WILL COOL TEMPS DOWN BY AROUND 5 TO 10 DEGREES BY FRIDAY. ON SATURDAY NIGHT THE MAIN TROUGH WILL TRACK ACROSS THE REGION FOR THE COOLEST WEATHER OF THE WEEK TO OCCUR SUNDAY BEHIND THE TROUGH AXIS BUT NOT AS COOL AS TEMPS WERE TWO WEEKENDS AGO. THE THREAT OF LATE DAY T STORMS WILL CONTINUE THROUGH SUNDAY AND MONDAY WITH A WEAK SHORT LIVED COOL FRONT DUE THROUGH THE AREA MONDAY. NEXT TUESDAY SHOULD FEATURE THE LEAST LIKELY DAY FOR ANY SHOWERS AS A RIDGE BUILDS IN WITH CONFLUENT FLOW. && .AVIATION.../00Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES VFR CONDITIONS WILL PREVAIL FOR ALL TERMINALS THROUGH 00Z THU. HOWEVER...HEATING DURING THE DAY AND ANOTHER WEAK UPPER LEVEL DISTURBANCE WILL CONTINUE TO KEEP WIDELY SCT TO SCT SHRA/TSRA IN THE AREA...MOVING E OVER THE LOWER ELEVATIONS AT AROUND 20 KTS THROUGH AT LEAST 03Z. HEAVY RAIN...SMALL HAIL AND ERRATIC WIND GUSTS TO 45 KTS WILL BE POSSIBLE UNDER THE STRONGER STORMS. THIS ACTIVITY WILL BRING OCCASIONAL PERIODS OF LOCALIZED MVFR CONDITIONS IN CIGS AND VIS...CONTINUING TO EFFECT THE TERMINALS THROUGH 3Z-4Z WITH LINGERING SHRA/ISOLD TSRA FROM 4Z-7Z WED...PERHAPS UNTIL 9Z AT KCPR. ANOTHER ROUND OF CONVECTION EXPECTED TOMORROW AFTER 19Z...ALBEIT A BIT MORE ISOLATED. HOWEVER...STRONGER TO SEVERE STORMS MAY BE POSSIBLE...ESPECIALLY BETWEEN KCPR AND KBYG AFTER 20Z. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS WILL PREVAIL FOR ALL TERMINALS THROUGH 00Z THU. HOWEVER...HEATING DURING THE DAY AND ANOTHER WEAK UPPER LEVEL DISTURBANCE WILL CONTINUE WIDELY SCT TO SCT SHRA/TSRA ACROSS THE AREA...MOVING E OVER THE LOWER VALLEYS AT AROUND 20 KTS THROUGH 03Z. HEAVY RAIN...SMALL HAIL AND ERRATIC WIND GUSTS TO 45 KTS WILL BE POSSIBLE UNDER THE STRONGER STORMS THROUGH 03Z. THIS ACTIVITY WILL BRING OCCASIONAL PERIODS OF LOCALIZED MVFR CONDITIONS IN CIGS AND VIS...CONTINUING TO EFFECT MOST TERMINALS THROUGH 3Z WITH LINGERING SHRA/ISOLD TSRA FROM 3Z-5Z WED...PERHAPS UNTIL 8Z AT KJAC. ANOTHER ROUND OF CONVECTION EXPECTED TOMORROW AFTER 19Z...ALBEIT A BIT MORE ISOLATED. && .FIRE WEATHER... WARMER AGAIN MOST AREAS TODAY. WIDELY SCATTERED TO SCATTERED CHANCES FOR SHOWERS AND THUNDER ACROSS THE FORECAST AREA...WITH BETTER CHANCES ACROSS THE MOUNTAINS AND ALONG/NEAR A SURFACE BOUNDARY FROM EASTERN ZONE 283...AND ALL OF 289 AND 280...WHERE UP TO A THIRD OF AN INCH OF LIQUID WILL BE POSSIBLE UNDER SOME SHOWERS/STORMS...LOCALLY HIGHER IF THE SHOWERS/STORMS REMAIN TERRAIN TIED. OTHERWISE...WINDS WILL TEND OUT OF THE EAST EAST OF THE DIVIDE...WEST TO SOUTHWEST WEST OF THE DIVIDE. WIND SPEEDS WILL RANGE FROM 10 TO 15 MPH WITH A FEW GUSTS 20 TO 25 MPH...HIGHER AND MORE ERRATIC UNDER/NEAR THUNDERSTORMS...WHERE OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED...ESPECIALLY ACROSS THE SOUTHERN DISPATCH ZONES. WARMER EVERYWHERE WEDNESDAY EXCEPT FOR THE FAR WEST BEHIND A WEAK FRONTAL BOUNDARY WHERE HIGH TEMPS WILL RUN UP TO 5 DEG COOLER THAN TUESDAY. WEDNESDAY...CHANCES FOR ISOLATED TO WIDELY SCATTERED SCATTERED SHOWERS AND THUNDERSTORMS AGAIN ACROSS ALL ZONES EXCEPT FOR THE SOUTHERN DISPATCH ZONES WHICH WILL NOT HAVE MUCH OF A CHANCE FOR PRECIPITATION. WINDS WILL COME AROUND TO THE WEST/NORTHWEST FOR MOST ZONES AS THE FRONT MEANDERS EASTWARD DURING THE DAY. STRONGER GUSTY WEST WINDS WILL LAY ACROSS THE SOUTHERN ZONES 277 278 279 AND 289 WHERE WHERE IN COMBINATION WITH MIN RH VALUES OF MIDDLE TO UPPER TEENS...WILL ENHANCE FIRE WEATHER CONCERNS FOR ANY FIRE THAN GET STARTED...ALTHOUGH FUELS ARE NOT CONSIDERED CRITICAL AT THIS TIME. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRAUN LONG TERM...LIPSON AVIATION...BRAUN FIRE WEATHER...BRAUN
Hazardous weather outlook, Jun 24, 4:00 AM MDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT TUE JUN 24 2014 WYZ001>020-022>030-251200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS...WITH THE BEST CONCENTRATION EXPECTED ALONG AND EAST OF THE DIVIDE. SOME STORMS MAY BECOME STRONG WITH HAIL...LOCALLY HEAVY RAIN AND GUSTY WIND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS WILL HAVE GUSTY WIND AND HAIL. FRIDAY...A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE REGION. SATURDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS OR HAIL. TEAM RIVERTON
In the hours before
Local storm report, Jun 24, 6:58 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
658 PM MDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL FORT WASHAKIE 43.01N 108.93W
06/24/2014 E0.75 INCH FREMONT WY LAW ENFORCEMENT
&&
TLSpecial weather statement, Jun 24, 7:20 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 720 PM MDT TUE JUN 24 2014 WYZ017-250215- WIND RIVER BASIN WY- 720 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT COUNTY UNTIL 815 PM MDT... AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HIDDEN VALLEY...OR 9 MILES SOUTH OF SHOSHONI...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE REMAIN OVER RURAL EASTERN FREMONT COUNTY...GENERALLY BETWEEN U.S. HWY 20/26...AND GAS HILLS ROAD. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND NORMALLY DRY WASHES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4323 10752 4296 10752 4303 10819 4321 10818 TIME...MOT...LOC 0119Z 272DEG 16KT 4311 10806 MURRELL
Special weather statement, Jun 24, 7:40 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 740 PM MDT TUE JUN 24 2014 WYZ020-022-250230- CASPER MOUNTAIN WY-NATRONA COUNTY LOWER ELEVATIONS WY- 740 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 830 PM MDT... AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 20/26 MILE MARKER 20...OR 18 MILES WEST OF CASPER...AND WAS MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. THIS STORM WILL BE NEAR... EMIGRANT GAP AROUND 745 PM MDT. NATRONA COUNTY AIRPORT AROUND 755 PM MDT. BAR NUNN AROUND 800 PM MDT. THIS STORM SHOULD REMAIN NORTH OF CASPER AND EVANSVILLE...BUT OTHER STORMS COULD STILL DEVELOP AND IMPACT CASPER THIS EVENING. ANOTHER STRONG THUNDERSTORM WAS ABOUT 15 MILES NORTH OF CASPER. BOTH STORMS WERE MOVING EAST AT 25 MPH. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4278 10676 4303 10679 4309 10607 4279 10607 TIME...MOT...LOC 0134Z 266DEG 21KT 4293 10665 MURRELL
Special weather statement, Jun 24, 7:45 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
745 PM MDT TUE JUN 24 2014
WYZ015-017>019-250245-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-
745 PM MDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 845
PM MDT...
AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SINKS CANYON STATE PARK...OR 6 MILES
SOUTHWEST OF LANDER...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
LANDER AROUND 750 PM MDT.
HWY JCT 287 AND 28 AROUND 755 PM MDT.
STATE HWY 135 MILE MARKER 10 AROUND 845 PM MDT.
ANOTHER STRONG THUNDERSTORM WAS JUST EAST OF HUDSON MOVING EAST AT
25 MPH...AND WILL AFFECT MAINLY RURAL EASTERN FREMONT COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND NORMALLY DRY WASHES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4295 10859 4299 10816 4273 10809 4266 10886
4283 10891
TIME...MOT...LOC 0144Z 258DEG 20KT 4276 10876
MURRELLSpecial weather statement, Jun 24, 7:59 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
759 PM MDT TUE JUN 24 2014
WYZ017-250245-
WIND RIVER BASIN WY-
759 PM MDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT COUNTY UNTIL 845
PM MDT...
AT 753 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GAS HILLS RD MILE MARKER 30...OR 23 MILES
SOUTHEAST OF SHOSHONI...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
CASTLE GARDENS AROUND 815 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND NORMALLY DRY WASHES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4293 10755 4287 10754 4286 10755 4290 10791
4306 10789 4308 10787 4307 10751 4294 10750
TIME...MOT...LOC 0158Z 275DEG 19KT 4298 10777
MURRELLSpecial weather statement, Jun 24, 8:05 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 805 PM MDT TUE JUN 24 2014 WYZ001-250330- YELLOWSTONE NATIONAL PARK- 805 PM MDT TUE JUN 24 2014 THROUGH 930 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE PARK. THIS ACTIVITY WILL QUICKLY MOVE TO THE NORTHEAST. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS TO 45 MPH...AND HEAVY RAINFALL...AS WELL AS ISOLATED LIGHTNING. HEAVY RAINFALL IN A SHORT AMOUNT OF TIME COULD CAUSE MINOR FLOODING IN LOW LYING OR POOR DRAINAGE AREAS. TL
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:16 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 59 min |
| Jun 24, 6:20 PM MDT | Special Weather Statement | RIW | Natrona | 55 min |
| Jun 24, 6:32 PM MDT | Special Weather Statement | RIW | Fremont | 43 min |
| Jun 24, 6:38 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 52 min |
| Jun 24, 7:20 PM MDT | Special Weather Statement | RIW | 55 min | |
| Jun 24, 7:40 PM MDT | Special Weather Statement | RIW | Natrona | 50 min |
| Jun 24, 7:45 PM MDT | Special Weather Statement | RIW | Fremont | 60 min |
| Jun 24, 7:59 PM MDT | Special Weather Statement | RIW | 46 min | |
| Jun 24, 8:23 PM MDT | Special Weather Statement | RIW | Natrona | 67 min |
| Jun 24, 8:34 PM MDT | Special Weather Statement | RIW | Fremont | 56 min |
| Jun 24, 10:02 PM MDT | Special Weather Statement | RIW | Natrona | 58 min |
| Jun 24, 11:25 PM MDT | Special Weather Statement | RIW | 50 min | |
| Jun 25, 2:22 PM MDT | Special Weather Statement | RIW | Johnson | 23 min |
| Jun 25, 2:28 PM MDT | Special Weather Statement | RIW | 47 min | |
| Jun 25, 2:44 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Natrona | 46 min |
| Jun 25, 3:21 PM MDT | Special Weather Statement | RIW | Fremont | 39 min |
| Jun 25, 4:09 PM MDT | Special Weather Statement | RIW | Fremont | 36 min |
| Jun 25, 4:28 PM MDT | Special Weather Statement | RIW | 47 min | |
| Jun 25, 4:46 PM MDT | Special Weather Statement | RIW | 44 min | |
| Jun 25, 4:51 PM MDT | Special Weather Statement | RIW | Natrona | 54 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.